Alert archive / Alabama / Tornado Warnings in 2006
Tornado Warning 41, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Nov 15, 2006, 2:40 PM CST for Henry County, Alabama. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 15, 2006, 2:40 PM CST (20:40 UTC)
- Expired
- Nov 15, 2006, 3:15 PM CST
- In force
- 35 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Henry County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 15, 2:52 PM CST | TSTM WND DMG | 3 N Haleburg, AL | WIDESPREAD WIND DAMAGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 15, 9:54 AM CST | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KTAE 152040 TORTAE ALC067-152115- /O.NEW.KTAE.TO.W.0041.061115T2040Z-061115T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 240 PM CST WED NOV 15 2006 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * TORNADO WARNING FOR... HENRY COUNTY IN SOUTHEAST ALABAMA THIS INCLUDES THE CITIES OF...HEADLAND...ABBEVILLE * UNTIL 315 PM CST * AT 238 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO NEAR HEADLAND...MOVING NORTHEAST AT 40 MPH. * THE TORNADO WILL BE NEAR... ABBEVILLE BY 255 PM CST... A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST WEDNESDAY EVENING FOR SOUTHEAST ALABAMA AND THE PANHANDLE OF FLORIDA AND SOUTHWEST GEORGIA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CST WEDNESDAY EVENING FOR FLORIDA AND SOUTHWESTERN GEORGIA. LAT...LON 3140 8546 3129 8529 3154 8505 3176 8515 $$ 9-FOURNIER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Nov 15, 12:30 PM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Nov 15, 12:30 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
130 PM EST WED NOV 15 2006
.SYNOPSIS...STRONG SFC LOW CONTINUES TO WIND ITS WAY EASTWARD
THROUGH THE LOWER MS VALLEY EARLY THIS AFTERNOON...WITH ITS
DEVELOPING SQUALL LINE ALONG THE COLD FRONT BEGINNING TO CATCH UP TO
THE PRE-FRONTAL CONVECTION WHICH HAS BEEN AFFECTING AL/MS FOR MUCH
OF THE DAY THUS FAR. THIS IMPENDING MERGER SHOULD ALLOW THE ENTIRE
MASS OF CONVECTION TO BEGIN TO ACCELERATE EASTWARD...WHICH WILL
FINALLY BRING THE STRONGER STORMS INTO OUR CWA DURING THE REMAINDER
OF THE AFTERNOON. OVER THE COASTAL WATERS...WINDS AND SEAS CONTINUE
TO INCREASE SHARPLY AND ARE NOW WELL INTO SCA LEVELS.
&&
.SHORT TERM...WITH ALMOST ALL OF THE INGREDIENTS IN PLACE FOR SEVERE
THUNDERSTORMS...IT SHOULD BE A VERY HECTIC NEXT 6-12 HRS AS A
DANGEROUS SQUALL LINE PLOWS W-E THROUGH THE CWA. DERECHOES WITH
STRAIGHT LINE WIND DAMAGE ALONG WITH ISOLATED TORNADOES WILL BE THE
GREATEST THREATS WITH THIS SYSTEM. AS THIS LINE OF STORMS WILL BE
ACCELERATING...THE ENTIRE EVENT SHOULD WIND DOWN VERY QUICKLY
TONIGHT...WITH GUSTY NW WINDS MOVING IN BEHIND THE FRONT AFTER
MIDNIGHT FROM WEST TO EAST. THE NEXT COUPLE OF DAYS WILL BE MUCH
QUIETER...AS CANADIAN HIGH PRESSURE BUILDS IN FROM THE WEST AND
PROVIDES THE REGION WITH ANOTHER SHOT OF COOL AND DRY AIR. ALTHOUGH
LOW TEMPS MAY REACH THE 30S ACROSS THE INTERIOR ON FRI AND SAT
MORNINGS ONCE AGAIN...A WIDESPREAD FREEZE OR FROST IS NOT EXPECTED
AT THIS TIME.
&&
.LONG TERM...
NOT TO MUCH GOING ON IN THE EXTENDED PORTION OF THE FORECAST
COMPARED TO WHAT IS HAPPENING IN THE SHORT TERM...SO I WILL BE BRIEF
HERE. HIGH PRESSURE REMAINS IN CONTROL FROM SATURDAY THROUGH SUNDAY
UNTIL A SHORTWAVE TROF AND ASSOCIATED WEAK SURFACE BOUNDARY MOVE
INTO THE SOUTHEAST BRINGING ANOTHER SHOT OF COLD AIR. DEEP LAYER
MOISTURE IS NOT IMPRESSIVE WITH THIS SYSTEM...BUT WILL NEVERTHELESS
LEAVE IN 20 PERCENT POPS FOR THIS PASSAGE ON SUNDAY NIGHT. BEHIND
THIS WEAK SYSTEM...HIGH PRESSURE BUILDS BACK IN WITH MIN TEMPS
APPROACHING THE FREEZING MARK TUESDAY MORNING AS THE HIGH SETTLES
OVERHEAD. A SLOW WARMING TREND WILL CONTINUE THROUGH THE PERIOD AS
WE REMAIN DRY WITH STORM SYSTEMS REMAINING NORTH OF OUR REGION.
&&
.MARINE...A VERY STRONG SCA EVENT IS WELL UNDER WAY...AND THE ONLY
CONCERN WILL BE HOW CLOSE TO A GALE IT WILL REACH BEFORE THE COLD
FRONT SWEEPS THROUGH THE WATERS LATER TONIGHT. CURRENT THINKING WILL
BE TO KEEP THE SCA GOING WITH GALE FORCE GUSTS MENTIONED.
&&
.AVIATION...AN ACTIVE 12-18 HOUR PERIOD UPCOMING ACROSS THE FORECAST
AREA IN TERMS OF SHOWERS AND THUNDERSTORMS. AREAS OF MIST/FOG ARE
BURNING OFF RAPIDLY THIS MORNING WITH LIFR CEIL/VIS LIFTING BACK
INTO THE MVFR RANGE. FROM KTLH TO KABY AND KVLD WILL EXPECT
GENERALLY VFR/MVFR CONDITIONS INTO THE EARLY AFTERNOON WITH
THICKENING MID/UPPER CLOUD DECK. AREA OF SHOWERS AND THUNDERSTORMS
WITH EMBEDDED SEVERE CELLS IS OFF TO THE WEST OF KDHN AND KPFN AT
THIS TIME. WILL EXPECT THIS AREA TO MOVE EAST THROUGH THE LATE
MORNING AND EARLY AFTERNOON WITH WIDESPREAD MVFR/IFR VIS/CEILS AND
TEMPO LIFR IN THE HEAVIEST STORMS. DAMAGING WINDS WILL BE POSSIBLE
AS WELL IN ADDITION TO FREQUENT LIGHTNING. THIS AREA WILL PUSH EAST
INTO THE MIDDLE AND LATE AFTERNOON ACROSS THE EASTERN TERMINALS. A
SECOND ROUND OF STORMS IS LIKELY DURING THE EVENING HOURS FOR THE
WESTERN TERMINALS WITH ANOTHER ROUND OF SEVERE WEATHER
POSSIBLE...THEN PUSHING EAST INTO THE REMAINING AREAS MIDDLE TO LATE
EVENING. PERIODS OF IFR/LIFR VIS/CEILS ARE AGAIN POSSIBLE WITH THE
STRONGER STORMS...WITH WIND DAMAGE AND FREQUENT LIGHTING THE MAIN
THREATS. WITH THE PASSAGE OF THE COLD FRONT LATE THIS EVENING AND
OVERNIGHT...VFR CONDITIONS WILL ONCE AGAIN RETURN WITH GUSTY WINDS
SWITCHING TO WEST AND NORTHWEST.
&&
.FIRE WEATHER...ALTHOUGH THE AIR WILL BE DRIER...AFTERNOON TEMPS
WILL BE TOO COOL TO PRODUCE ANY RED FLAG OR NEAR RED FLAG
CONDITIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 57 65 38 65 / 80 05 0 0
PANAMA CITY 56 64 42 65 / 70 05 0 0
DOTHAN 50 60 38 63 / 70 05 0 0
ALBANY 55 61 39 64 / 80 10 0 0
VALDOSTA 56 66 39 64 / 90 10 0 0
CROSS CITY 60 67 42 65 / 90 10 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY FROM 11 AM TODAY TO 10 PM FOR THE
FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...AND HOUSTON.
GA...LAKE WIND ADVISORY FROM 11 AM TODAY TO 10 PM FOR
THE FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...
CALHOUN...CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...
EARLY...GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
THOMAS...TIFT...TURNER...AND WORTH.
FL...LAKE WIND ADVISORY FROM 11 AM TODAY TO 10 PM FOR
THE FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...
DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...AND WASHINGTON.
COASTAL FLOOD ADVISORY FROM 1 PM TODAY TO 1 AM THURSDAY FOR
THE FOLLOWING ZONES: BAY...COASTAL WALTON...FRANKLIN...
GULF...JEFFERSON...AND WAKULLA.
HIGH SURF ADVISORY FROM 1 PM TODAY TO 1 AM THURSDAY FOR THE
FOLLOWING ZONES: BAY...COASTAL WALTON...FRANKLIN...AND
GULF.
COASTAL FLOOD ADVISORY FROM 7 PM TODAY TO 7 AM THURSDAY FOR
THE FOLLOWING ZONES: DIXIE...AND TAYLOR.
SMALL CRAFT ADVISORY ALL LEGS UNTIL 1 AM FRIDAY FOR GMZ750
...GMZ755...GMZ770 AND GMZ775.
PUBLIC/MARINE...GOULD
AVIATION/FIRE WEATHER...MROCZKA
LONG TERM...GODSEYHazardous weather outlook, Nov 15, 4:57 AM CST, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 557 AM EST WED NOV 15 2006 ...THERE IS A MODERATE RISK OF SEVERE WEATHER TODAY ACROSS THE REGION... ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-161100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 457 AM CST WED NOV 15 2006 /557 AM EST WED NOV 15 2006/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... A STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE EASTWARD INTO THE REGION TODAY. ALREADY THIS MORNING...NUMEROUS SHOWERS AND THUNDERSTORMS HAVE BEGUN TO FORM ACROSS THE CENTRAL GULF COAST AND MOVE EASTWARD. THESE STORMS WILL APPROACH SOUTHEAST ALABAMA AND THE EASTERN FLORIDA PANHANDLE BY LATE MORNING AND REACH SOUTHWESTERN GEORGIA AND THE FLORIDA BIG BEND LATER THIS AFTERNOON. MANY OF THESE STORMS WILL BECOME STRONG TO SEVERE AND BE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND EVEN TORNADOES. THE COLD FRONT WILL APPROACH FROM THE WEST IN THE EVENING HOURS. JUST AHEAD OF THE COLD FRONT A STRONG SQUALL LINE IS EXPECTED TO DEVELOP BRINGING ANOTHER ROUND OF SEVERE WEATHER. THIS SQUALL LINE WILL BE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES. IN ADDITION TO THE SEVERE WEATHER THREAT...AREAS ALONG THE IMMEDIATE FLORIDA GULF COAST WILL BE AT RISK FOR COASTAL FLOODING PARTICULARLY AROUND THE TIME OF HIGH TIDE. DUE TO THE STRONG SOUTHERLY FLOW...TIDES WILL LIKELY RUN 2 TO 3 FEET ABOVE NORMAL. THIS MAY CAUSE MINOR FLOODING OF LOW LYING COASTAL AREAS AT THE TIME OF HIGH TIDE. THERE IS ALSO A HIGH RISK OF RIP CURRENTS TODAY ALONG THE PANHANDLE AND BIG BEND BEACHES DUE TO THE STRONG ONSHORE FLOW. A LAKE WIND ADVISORY HAS ALSO BEEN ISSUED FOR TODAY FOR THE ENTIRE REGION DUE TO THESE STRONG SOUTHERLY WINDS. SUSTAINED WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL OCCUR STARTING LATER THIS MORNING AND CONTINUE THROUGH THE EVENING HOURS. THESE WINDS WILL CREATE ROUGH CONDITIONS ON LAKES AND INLAND BODIES OF WATER. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING IN THESE ROUGH AND DANGEROUS CONDITIONS. OVER THE GULF OF MEXICO...A SMALL CRAFT ADVISORY REMAINS IN EFFECT AND WILL CONTINUE THROUGH LATE THURSDAY NIGHT. WINDS AND SEAS WILL BECOME ESPECIALLY STRONG THIS AFTERNOON WITH GUSTS TO NEAR GALE FORCE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... AFTER THE COLD FRONT MOVES THROUGH THE REGION EARLY THURSDAY MORNING...HIGH PRESSURE WILL BUILD OVER THE REGION BRINGING DRY CONDITIONS INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATER THIS MORNING. SPOTTERS AND EMERGENCY MANAGERS ARE URGED TO MONITOR THE WEATHER AND LISTEN FOR THE LATEST UPDATES...INCLUDING ANY WATCHES AND WARNINGS THAT MAY BE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. 38-GODSEY
In the hours before
Special weather statement, Nov 15, 12:09 PM CST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 109 PM EST WED NOV 15 2006 FLZ007-151845- INLAND WALTON- 1209 PM CST WED NOV 15 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WALTON COUNTY... * UNTIL 1245 PM CST AT 1204 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FLORALA...OR 20 MILES NORTHEAST OF CRESTVIEW...MOVING NORTHEAST AT 30 MPH. WINDS GUSTS TO AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM CDT. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 14-MROCZKA
Local storm report, Nov 15, 1:57 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
257 PM EST WED NOV 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TORNADO ALBERTON 31.28N 86.13W
11/15/2006 COFFEE AL EMERGENCY MNGR
NUMEROUS TREES DOWN ALONG COUNTY ROAD 235 AND AT
LANDFILL.
1250 PM TORNADO 2 NE ELBA 31.44N 86.04W
11/15/2006 COFFEE AL EMERGENCY MNGR
NUMEROUS TREES FELLED BY POSSIBLE TORNADO.
0100 PM TORNADO ALBERTON 31.28N 86.13W
11/15/2006 COFFEE AL EMERGENCY MNGR
DOUBLE WIDE TRAILER DESTROYED AT 1150 COUNTY RD. 235
0200 PM TORNADO PITTMAN 30.94N 85.82W
11/15/2006 HOLMES FL EMERGENCY MNGR
NUMEROUS TREES DOWN IN PITTMAN AND VICINITY.
&&
GOULDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 3:42 AM CST | Lake Wind Advisory | TAE | Coffee, Dale, Geneva, Henry, Houston | 17 hr |
| Nov 15, 11:31 AM CST | Tornado Warning | TAE | Coffee | 44 min |
| Nov 15, 12:11 PM CST | Tornado Warning | TAE | Coffee, Dale | 19 min |
| Nov 15, 1:03 PM CST | Tornado Warning | TAE | Geneva | 27 min |
| Nov 15, 1:26 PM CST | Tornado Warning | TAE | Dale, Houston | 34 min |
| Nov 15, 1:42 PM CST | Tornado Warning | TAE | Geneva | 48 min |
| Nov 15, 1:49 PM CST | Tornado Warning | TAE | Henry | 41 min |
| Nov 15, 2:40 PM CST | Severe Thunderstorm Warning | TAE | Henry, Houston | 35 min |
Nearby
Tornado Warnings in Alabama, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.